Aa
Aa
A
A
A
Close
Avatar universal

Benzo addiction or SSRI!?

I was taking Clonopin and Cymbalta for eight years, stopped them cold turkey in July 2014 due to pregnancy although I took klonopin as needed .25 a few times during. I had no withdrawals. After baby this last April my doctor put me on cymbalta 30 mg and klonopin as needed. Rt after the cymbalta got started I got intensely sick had major panic attacks, and manic feeling so I had to stop it. A week later I got weird symptoms like : panic attacks, increased anxiety, brain fog, constant dizziness, blurred vision ect. I took the klonopin and it wasn't helping and I refuse to take a higher dose. Is this postpartum anxiety or is this withdrawals from only 4 days of cymbalta?maybe klonopin withdrawals? Any insight would be great! I've been to several doctors and all my blood work comes back normal and my ekg. So worried about if this will go away as it's been a month.
3 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Sorry if I am a little hard to read, English is still newer to me.
Helpful - 0
Avatar universal
IF you neveer had a reaction to the ssri cymbalta or the benzo klonopin, I would weigh heavily on the idea  that you are suffering from a panic disorder or anxiety, I am no doctor though. SSRIs take more than a month usually to take full affect, though with hormonal changes in pregnancy, you can develop a different reaction to many medications, especially SSRIs. 4 days just doesn't seem like enough time, I'm a little confused did the symptoms start a week later or four days later, or before you started taking the full time meds again (with pregnancy a lot of time your doctor will keep you on low dose or as needed with SSRIs and bezos to keep the withdrawal symptoms from affecting your baby) You asked if it could be withdrawal from the Klonopin when did you stop/restart taking it? Your symptoms sound just like what you would use these medications to treat, and again, with hormonal changes after pregnancy your body not only can metabolize medications differently, they can have a whole different affect on you (I went through this with Alprozolam and my pregnancy, I took an as needed dose to keep from withdrawing while pregnant, but afterward, I found myself feeling similar. It's good to talk to your doctor about this and tell him/her your feelings about limiting the dosage, and herbal rememdies are always welcome remedies, I took a lot of b12 a dttp vitamins to help, as well as melatonin after my pregnancy and started to bounce back. Try not to panic too much, and keep in contact with people who care and can help when your anxiety reaches it's peak. Talk to your doctor about those dizzy spells. Good luck
Helpful - 0
Avatar universal
Hi  well you werent on the pills long enough for them to get there fangs in you  it sounds like your suffering from panic anxzity  this should pass with time  you may want to go to the health food store and try some of the teas made for relaxing  I also found ''lemon balm'' it comes in a small bottle  just a droper full in a cup of tea helps me  keep posting for support............Gnarly
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.